Page 1 of 2 12 LastLast
Results 1 to 10 of 13

Thread: Vitamin D = Itching? page

  1. #1
    roccoernest's Avatar
    roccoernest is offline Junior Member
    Join Date
    Jun 2009
    Posts
    1

    1

    Shop Now


    I recently (1 month now) upped my D intake to 4000-6000 mg a day, as per Feeltheanimals (and others) suggestions. I'm curious if anybody else upping their vitamin D intake has experienced itching? I see on the web its a possible overdoes symptom.


    I've got sensitive skin, and got a few bug bites (either cock roaches or bed bugs - welcome to NYC I guess), but unlike in the past the bites are never going away, and now I've got flair ups and eruptions of itching all over. It uncharacteristically severe.


    I'm stopping my D intake (well - keeping whats in the damage control formula, and sunlight) for a few weeks to see if it subsides. It could also be stress itch I suppose.


    Just curious if anyone out there experienced high D symptoms of any kind.


  2. #2
    Crystal W.'s Avatar
    Crystal W. Guest

    1



    You may be allergic to any fillers in the vitamin D that you're taking.


    Did you test your vitamin D levels 25(OH) before supplementing? It is a fat soluable vitamin but I think it's hard to actually overdose on vitamin D. Time to re-test, levels should be at least 60.


    If you try it again, I'd spread the dose out through the day with meals. I'm taking 10,000 IU's vitamin D at the moment. Oh, and make sure it is D3 and not D2.


    If it doesn't clear up, maybe a dermatologist may give you some answers.


  3. #3
    annadragon's Avatar
    annadragon is offline Junior Member
    Join Date
    May 2009
    Posts
    19

    1



    Vitamin D is supposed to be safe up to 40,000 IU/day. I typically take about 4000 IU/day but have not experienced adverse symptoms.


    Definitely check all the ingredients and the type of D. It doesn't contain Niacin does it?


  4. #4
    Clint's Avatar
    Clint is offline Senior Member
    Join Date
    May 2009
    Location
    Indianapolis, IN
    Posts
    164

    1



    ^^^


    That's what I was thinking. It sounds like a "niacin flush" to me.


  5. #5
    roccoernest's Avatar
    roccoernest is offline Junior Member
    Join Date
    Jun 2009
    Posts
    1

    1



    http://www.gnc.com/product/index.jsp...099&cp=2104808 is the product.


    It's 1000mg tablets of vitamin d-3 only - no other supplement in it. I don't see any questionable ingredients, and I'm not allergic to anything I know of.


  6. #6
    annadragon's Avatar
    annadragon is offline Junior Member
    Join Date
    May 2009
    Posts
    19

    1



    I'm not entirely sure your skin condition can be attributed to your Vit D intake. Or even a Niacin "flush". Skin eruptions with itching could easily be eczema or a host of other dermatological conditions.


    You mentioned being in a new environment (NYC). There could be allergens there you've been sensitized to which are causing this reaction in your skin.


    I'm not advocating for or against your use of Vit D just giving you other avenues to explore if the condition doesn't clear up with decreased usage.


  7. #7
    Crystal W.'s Avatar
    Crystal W. Guest

    1



    Not MG, but IU. Well, I don't know. If that brand is causing the skin problem, stop taking it for a couple of weeks and see. Maybe try a different brand.


    I think it's a good idea for everyone to test their levels before and after supplementing vitamin D.


  8. #8
    Garden Diva's Avatar
    Garden Diva Guest

    1



    I have been taking 5,000 iu of D3 for about 3 months and my blood level only got up to 42. I upped it to 10,000 per day and will check again in a few more months. I have not noticed any reaction.


    One thing I did notice is that your brand is in a tablet form. My research indicates by far the best way is to take the D3 in a gel based capsule. It is really cheap stuff and the pills are very small.


    Good luck figuring it out!


  9. #9
    Crystal W.'s Avatar
    Crystal W. Guest

    1



    Garden Diva, it got up to 42 from what? How much did it go up on 5000 ius. I took 2000 ius. total and my levels didn't budge, so went up to 10000 ius.


    Vitamin D acts like a hormone and very important to metabolism.


  10. #10
    Anand Srivastava's Avatar
    Anand Srivastava is offline Senior Member
    Join Date
    Jul 2009
    Location
    Bangalore, India
    Posts
    178

    1



    @roccoernest


    Are you getting enough Vitamin K2. It is supposed to regulate Vitamin D3. So if not enough Vitamin K2 is present in your food, then D3 may have a toxic effect if taken at a higher level.


    My wife is a vegetarian, and got overdose symptoms, when we were using a higher dose of Vitamin D3. We added the K2 and reduced the D3. Now everything is fine.


    Also meat may not contain enough K2, if it is not grass fed. Liver is sure to have some K2.


    Me and my son did not have the same overdose symptoms as I am making sure to eat some liver every week.


    My wife is eating ghee and butter, but unfortunately the cows here are not pastured, and apparently produce negligible K2. This time the ghee also turned out to be completely white. Indicating a lack of Vitamins.


Page 1 of 2 12 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •